Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


In Thailand on Combivir + Kaletra. Should be Truvada?
Jun 5, 2013

Because of the M184V mutation that's reportedly common in Thailand I'm concerned about Combivir as opposed to Truvada. From what I understand, Truvada is more effective with the M184V mutation, but the hospital I went to didn't have Truvada. I'm now in a different area of the country and need to go to the hospital to get the 2,3,4 weeks of treatment (1st hospital only gave one week PEP).

I had sex with a women several times unprotected. The next day we went to get her tested and she came back positive at 2 different clinics. PEP was started 15 hours after first unprotected contact. I've been on the meds (Combivir + Kaletra) for 3 days now.

So I guess my question is...Should I try to switch over to Truvada? Especially seeing that the M184V mutation is frequently found in Thailand? Or is my thinking flawed... IOW - Is the M184V mutation not a factor when it comes to PEP?

Response from Dr. Young

Hello and thanks for posting.

Either Combivir or Truvada are acceptable as components of PEP. The M184V mutation affects both combo medications similarly, as the mutation diminishes the activity of 3TC or FTC (respectively) and simultaneously appears to increase the activity of the partner medication (AZT or tenofovir). BTW, 184V is a commonly reported HIV mutation, in Thailand and around the world.

In either case, if you're also taking Kaletra, the overall potency of the PEP regimen shouldn't be significantly altered.

Hope that helps, BY



Previous
follow-up question (Running out of medication options)
Next
Complera and Throat issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement